Hail, Hancock
- When
- May 12, 5:50 PM EST
- Where
- Hancock County, 0.87 mi SE of Newell
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 40.610, -80.560
Severe thunderstorms developed along a slow moving warm front that was positioned northwest to southeast across Ohio. Thunderstorms developed and rode along the front during both the morning and afternoon hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
Severe thunderstorms developed along a slow moving warm front that was positioned northwest to southeast across Ohio. Thunderstorms developed and rode along the front during both the morning and afternoon hours. With the slow moving nature of the storms, some flooding was reported in Ohio, West Virginia, and Pennsylvania.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at May 12, 4:20 PM EST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 520 PM EDT THU MAY 12 2011 .SYNOPSIS... A WARM FRONT WILL PROVIDE SCATTERED SHOWERS AND POSSIBLY SEVERE THUNDERSTORMS WITH HEAVY RAIN INTO TONIGHT. AS THE CENTER OF THE LOW MOVES SLOWLY EAST...SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS THIS WEEKEND. SHOWERS COULD HANG ON INTO THE MIDDLE OF NEXT WEEK AS THE LOW PRESSURE SYSTEM PIN WHEELS OVER THE NORTHEASTERN STATES. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... AN AREA OF SHOWERS/TSTMS ARE SLOWLY MOVING EAST ACROSS NORTHEAST OHIO TOWARD WESTERN PA ALONG A WARM FRONTAL BOUNDARY. IN ADVANCE OF THIS AREA...SCATTERED SHWRS/TSTMS ARE DEVELOPING FROM NEAR PIT SOUTHEAST TOWARD THE WV/MD RIDGES. ALL STORMS ARE MOVING SLOWLY AND ARE PRODUCING RAINFALL OF AROUND AN INCH PER HOUR. THIS TREND WILL CONTINUE THROUGH THIS EVENING...WITH THE SEVERE THREAT DIMINISHING BY SUNSET. RECENT HI-RES MODEL OUTPUT CONTINUES TO SUGGEST SCATTERED SHOWER AND THUNDERSTORM COVERAGE ACROSS THE UPPER OHIO VALLEY LATE TONIGHT. DO NOT HAVE ENOUGH CONFIDENCE TO CONTINUE MENTION OF POSSIBLE HEAVY RAIN THEN. HOWEVER, STORMS WILL HAVE TO BE MONITORED PER POTENTIAL FOR WARM FRONTAL FOCUSING OF SLOW-MOVING STORMS, BACK-BUILDING OR TRAINING, THAT CAN DELIVER REPEATED DOWNPOURS. WITH CLOUDS AND MILDER AIR OVER THE AREA...LOW TEMPERATURES TNGT WILL RANGE FROM THE MID 50S TO LOWER 60S. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... CONSENSUS OF SREF, NAEFS, AND ECMWF MODEL OUTPUT IS THAT THE CENTER OF THE LOW PRESSURE SYSTEM, NEAR IOWA, WILL MOVE SLOWLY EASTWARD INTO THE UPPER OHIO VALLEY THIS WEEKEND, AND THEN POSSIBLY PINWHEEL OVER THE NORTHEASTERN U.S. EARLY NEXT WEEK. HAVE SIMPLIFIED FORECAST TO INDICATE SHOWERS AND THUNDERSTORMS TO BE LIKELY EACH 12-HOUR PERIOD, AS MESO-DETAILS TOO MUDDLED TO BE DISCERNED AT THIS JUNCTURE. FORECASTED HIGH TEMPERATURES TO LOWER TO SEASONABLE VALUES THIS WEEKEND, WHILE LOWS WILL REMAIN WARMER THAN NORMAL. THIS WAS BASED ON ROUGH AVERAGING OF THE LARGE DISPARITIES IN GFS AND NAM MOS AND BIAS-CORRECTED SREF MEAN VALUES. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... BLEND OF SREF, NAEFS, AND ECMWF MODEL OUTPUT SUGGESTS THAT THE LOW PRESSURE SYSTEM MAY CONTINUE TO AFFECT THE UPPER OHIO VALLEY WITH SHOWERS AND PERHAPS THUNDERSTORMS AT TIMES, AS THE SYSTEM MAY PINWHEEL OVER THE NORTHEASTERN U.S. INTO WEDNESDAY IF NOT THURSDAY. THE ACCOMPANYING CLOUD COVER WITH COOL TEMPERATURES ALOFT, ASSOCIATED WITH THIS SYNOPTIC SCENARIO, MAY MAINTAIN COOLER THAN NORMAL TEMPERATURES THIS PERIOD. && .AVIATION /22Z THURSDAY THROUGH TUESDAY/... A WARM FRONT STRETCHED ACROSS EASTERN OHIO IS EXPECTED TO MOVE SLOWLY EASTWARD INTO WESTERN PA TONIGHT. THIS BOUNDARY WILL SERVE TO FOCUS DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS. MVFR RESTRICTIONS CAN BE EXPECTED IN PRECIPITATION...BUT VISIBILITIES COULD DROP BELOW 3SM AT TIMES IN HEAVIER RAIN. THUNDERSTORMS HAVE SEVERE POTENTIAL DUE TO POSSIBILITY OF LARGE HAIL AND DAMAGING WIND THROUGH EARLY THIS EVENING. AREAS OF FOG WILL LIKELY FORM LATE TONIGHT MAINLY AFTER 06Z AS LOW LEVELS CONTINUE TO MOISTEN BEHIND WARM FRONT. EAST TO SOUTHEAST SURFACE WINDS WILL CONTINUE AT 4 TO 8 KT THROUGH TONIGHT. RECENT ECMWF MODEL OUTPUT SHOWS INCOMING LOW PRESSURE FROM IOWA, MOVING SLOWLY THROUGH THE UPPER OHIO VALLEY FRIDAY, AND POSSIBLY LINGERING INTO TUESDAY WITH SHOWERS AND THUNDERSTORMS PRODUCING RESTRICTIONS AT TIMES. NIGHTTIME FOG CAN ALSO CAUSE RESTRICTIONS. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1137 AM EDT THU MAY 12 2011 MDZ001-PAZ008-009-014>016-021>023-073>076-WVZ023-041-131545- GARRETT-VENANGO-FOREST-BUTLER-CLARION-JEFFERSON PA-ALLEGHENY- ARMSTRONG-INDIANA-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE- FAYETTE RIDGES-PRESTON-TUCKER- 1137 AM EDT THU MAY 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING. THE PRIME THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. HEAVY DOWNPOURS ARE ALSO POSSIBLE. LOCATIONS GETTING MORE THAN 2 INCHES OF RAINFALL CAN HAVE FLOODING DEVELOP QUICKLY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. OHZ039>041-048>050-057>059-068-069-PAZ007-013-020-029-031-WVZ001>004- 012-021-022-131545- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-LAWRENCE-BEAVER- WASHINGTON-GREENE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA- 1137 AM EDT THU MAY 12 2011 ...SEVERE THUNDERSTORM WATCH 290 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING. THE PRIME THREATS ARE LARGE HAIL AND DAMAGING WINDS. HEAVY DOWNPOURS ARE ALSO POSSIBLE. LOCATIONS GETTING MORE THAN 2 INCHES OF RAINFALL CAN HAVE FLOODING DEVELOP QUICKLY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 532 PM EDT THU MAY 12 2011 PAZ021-073-122230- ALLEGHENY PA-WESTMORELAND PA- 532 PM EDT THU MAY 12 2011 ...STRONG THUNDERSTORM WITH HEAVY RAIN... A STRONG THUNDERSTORM WITH HEAVY RAIN TO MOVE THROUGH THE FOLLOWING COUNTIES...ALLEGHENY AND WESTMORELAND... AT 523 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS OVER MCKEES ROCKS...MOVING SOUTHEAST AT 15 MPH. THIS STORM IS CAPABLE OF GUSTY WINDS TO 30 MPH AND DIME SIZE HAIL. IN ADDITION HEAVY RAIN COULD CAUSE PONDING ON ROADWAYS AND REDUCED VISIBILITIES. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... PERRYSVILLE... MCKEES ROCKS... CARNEGIE... NORTH SIDE... DOWNTOWN PITTSBURGH... MOUNT LEBANON... SOUTH SIDE... FOX CHAPEL... BALDWIN... PENN HILLS... WILKINSBURG... JEFFERSON BORO... KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT THURSDAY EVENING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA. && LAT...LON 4045 7948 4016 7973 4042 8021 4062 8006 34
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
537 PM EDT THU MAY 12 2011
MDZ001-122215-
GARRETT MD-
537 PM EDT THU MAY 12 2011
...THUNDERSTORM WITH HEAVY RAIN...
THUNDERSTORM WITH HEAVY RAIN TO MOVE THROUGH THE FOLLOWING COUNTY...
GARRETT...
AT 531 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
SHOWED A THUNDERSTORM WITH HEAVY RAIN 4 MILES SOUTHEAST OF MINERAL
SPRING...MOVING SOUTHEAST AT 10 MPH.
THIS THUNDERSTORM CAN PRODUCE HEAVY RAIN THAT MAY CAUSE PONDED WATER
ON ROADS AND IN LOW LYING AREAS. VISIBILITY CAN BE REDUCED. RADAR
ESTIMATES INDICATE THAT UP TO 2 INCHES OF RAIN MAY HAVE FALLEN NEAR
MINERAL SPRING.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
MINERAL SPRING... FRIENDSVILLE... ACCIDENT...
GRANTSVILLE... BITTINGER... PINEY GROVE...
NEW GERMANY... MERRILL... BLOOMINGTON...
BIG RUN STATE PARK...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT HEAVY RAIN AND FLOODING PROBLEMS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
THURSDAY EVENING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.
&&
LAT...LON 3950 7905 3947 7908 3946 7909 3945 7910
3943 7911 3965 7944 3972 7937 3973 7935
3972 7913 3965 7896SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 537 PM EDT THU MAY 12 2011 PAZ029-031-075-WVZ022-122230- FAYETTE PA-GREENE PA-MONONGALIA WV-WASHINGTON PA- 537 PM EDT THU MAY 12 2011 ...STRONG THUNDERSTORM WITH HEAVY RAIN... A THUNDERSTORM WITH HEAVY RAIN TO MOVE THROUGH THE FOLLOWING COUNTIES...FAYETTE...WASHINGTON...GREENE AND MONONGALIA... AT 529 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS OVER LIPPINCOTT...OR ABOUT 3 MILES NORTHEAST OF WAYNESBURG...MOVING SOUTHEAST AT 10 MPH. THIS STORM IS CAPABLE OF GUSTY WINDS TO 30 MPH AND DIME SIZED HAIL. IN ADDITION...HEAVY RAIN COULD CAUSE PONDING ON ROADWAYS AND REDUCED VISIBILITIES. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... WAYNESBURG... MARIANNA... DELLSLOW... CHEAT NECK... NEMACOLIN... MOUNT MORRIS... MASONTOWN... HOPWOOD... GREENSBORO... CARMICHAELS... BOBTOWN... KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT THURSDAY EVENING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA. && LAT...LON 3990 7968 3958 7989 3988 8027 4007 8014 34
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 558 PM EDT THU MAY 12 2011 OHZ040-041-050-WVZ001-122300- CARROLL OH-COLUMBIANA OH-HANCOCK WV-JEFFERSON OH- 558 PM EDT THU MAY 12 2011 ...THUNDERSTORMS WITH HEAVY RAIN... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... COLUMBIANA...JEFFERSON...CARROLL AND HANCOCK... AT 553 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 2 MILES SOUTHWEST OF MILLPORT...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... MILLPORT... MECHANICSTOWN... SALINEVILLE... HAMMONDSVILLE... BEAVER CREEK STATE PARK... WELLSVILLE... TOMLINSON RUN STATE PARK... NEWELL... NEW MANCHESTER... NEW CUMBERLAND... CHESTER... EAST LIVERPOOL... PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND CREEKS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT THURSDAY EVENING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA. && LAT...LON 4073 8052 4046 8052 4060 8104 4078 8098
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
626 PM EDT THU MAY 12 2011
OHZ041-050-PAZ013-014-020-021-029-WVZ001-122330-
ALLEGHENY PA-BEAVER PA-BUTLER PA-COLUMBIANA OH-HANCOCK WV-JEFFERSON
OH-LAWRENCE PA-WASHINGTON PA-
626 PM EDT THU MAY 12 2011
...THUNDERSTORMS WITH HEAVY RAIN...
THUNDERSTORMS WITH HEAVY RAIN TO MOVE THROUGH THE FOLLOWING
COUNTIES...
COLUMBIANA...JEFFERSON...WASHINGTON...ALLEGHENY...BEAVER...BUTLER...
LAWRENCE AND HANCOCK...
AT 621 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
SHOWED THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 6
MILES NORTHEAST OF COLUMBIANA TO 4 MILES SOUTHWEST OF
HAMMONDSVILLE...MOVING EAST AT 20 MPH.
THESE THUNDERSTORMS CAN PRODUCE HEAVY RAIN THAT MAY CAUSE PONDED
WATER ON ROADS AND IN LOW LYING AREAS. VISIBILITY CAN BE REDUCED. IN
ADDITION...HAIL UP TO THE SIZE OF DIMES IS POSSIBLE WITH THE STORMS.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
RICHMOND... COLUMBIANA... HAMMONDSVILLE...
BEAVER CREEK STATE PARK... WELLSVILLE...
EAST PALESTINE... NEWELL... EAST LIVERPOOL...
CHESTER... NEW CUMBERLAND...
TOMLINSON RUN STATE PARK... TORONTO...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT HEAVY RAIN AND FLOODING PROBLEMS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
THURSDAY EVENING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.
&&
LAT...LON 4097 7999 4038 8022 4043 8089 4090 8071
4090 8053 4102 8053SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
647 PM EDT THU MAY 12 2011
OHZ039-048-122315-
COSHOCTON OH-TUSCARAWAS OH-
647 PM EDT THU MAY 12 2011
...THUNDERSTORM WITH HEAVY RAIN AND SMALL HAIL...
THUNDERSTORM WITH HEAVY RAIN AND SMALL HAIL TO MOVE THROUGH THE
FOLLOWING COUNTIES...
COSHOCTON AND TUSCARAWAS...
AT 644 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
SHOWED A THUNDERSTORM WITH HEAVY RAIN AND SMALL HAIL 4 MILES
SOUTHWEST OF BAKERSVILLE...MOVING EAST AT 25 MPH.
THESE THUNDERSTORMS CAN PRODUCE HEAVY RAIN THAT MAY CAUSE PONDED
WATER ON ROADS AND IN LOW LYING AREAS. VISIBILITY CAN BE REDUCED. IN
ADDITION...DIME SIZED HAIL IS POSSIBLE WITH THIS STORM.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
WEST LAFAYETTE... BAKERSVILLE... NEWCOMERSTOWN...
STONE CREEK... GILMORE... UHRICHSVILLE...
GNADENHUTTEN... DENNISON...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT HEAVY RAIN AND FLOODING PROBLEMS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
THURSDAY EVENING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.
&&
LAT...LON 4041 8183 4050 8133 4030 8128 4030 8132
4027 8132 4023 8179The Pittsburgh radar (KPBZ), 30 km away, was scanning. The volume nearest the first event began at 22:48 UTC.
2 flood, 1 hail. Local standard time, as filed.
A trained spotter reports that State Route 507 in Weirton is closed due to flooding.
Hancock county official reports that 2 homes were evacuated on Kings Creek Road due to flooding.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in West Virginia in 2011Every state in 2011This day in weather historyWarnings in West Virginia, May 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 316335, 316336, 316337.